MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5IVL7060
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device mentioned in the complaint was discarded and not available for investigation.Hence a physical inspection of the device was not possible.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave intravascular lithotripsy (ivl) m5 device was used for treatment prior to a planned tavr procedure.It was noted that this was transfemoral case with access via the left iliac artery with an 8fr introducer sheath (unknown manufacturer), due to severe calcification the right iliac.Treatment with the ivl catheter started with 2 cycles at 2 atm, followed by 4 cycles at 4 atm.On the 6th cycle, the ivl balloon inflated nicely, treating the lesion, and then ruptured.The ivl catheter was removed from the patient without incident and successful treatment of the left iliac was confirmed via angiography.The procedure was continued with tavr which was successful.Following the completion of the tavr, approximately three hours post ivl treatment, it was observed that approximately 30mm of the distal portion of the ivl balloon was missing from the device that had been removed from the patient.An angiogram confirmed that the detached ivl balloon remained inside the patients left iliac evidenced by the device radiopaque marker.The physician elected to leave the detached portion of the device in the patient as the runoff on the left leg was good.It was reported that the patient was doing well 13 hours post-op, and there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
Additional information received from the rep regarding a post-operative re-intervention completed: the initial incident took place during treatment of the left iliac.On (b)(6) 2021, the patient presented with an occlusion of the left sfa/profunda bifurcation.The occlusion was treated by wiring both the sfa and profunda.A wirion filter deployed in the profunda, and a 2.3 otw turbo power laser was used to treat both vessels at bifurcation.The sfa was ballooned with a 6.0 x 40 balloon, and 5.0 x 100 balloons used in the profunda.A 7.0 x 60 shockwave to right iliac and stent on right common iliac - this was to treat different diseased segment not previously treated.There have been no additional patient sequelae reported.It is not known with 100% certainty that the occlusion of the left sfa/profunda bifurcation was a direct result of the lodged distal tip in the left iliac (from the initial incident), however the physician believed it was most probable cause.
 
Event or Problem Description
Reference h10.

Brand Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
MDR Report Key11457878
Report Number3015053858-2021-00005
Device Sequence Number4523560
Product Code PPN
UDI-Device IdentifierM732M5IVL70600
UDI-PublicM732M5IVL70600
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K180958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberM5IVL7060
Device Catalogue NumberM5IVL7060
Device Lot NumberP200514E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.3 OTW TURBO POWER LASER (LFT SFA/PROFUNDA); 5.0 X 100 BALLOONS (PROFUNDA); 6.0 X 40 BALLOON (SFA); 7.0 X 60 SHOCKWAVE (RT ILIAC); STENT (RT ILIAC); TAVR PROCEDURE; WIRION FILTER (PROFUNDA)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR